Friday, November 11, 2005

Rash --> Mono?

I broke out in a terrible rash yesterday! From 7 am to 2pm my entire body was covered with itchy red pox-like dots. It was awful. I figured that it was an allergic reaction to the Amoxicillin. So I called my cousin and she told me to come over and check it out. When I did, she looked at my arms and was like, yup that's a drug rash. She called some other doctors to check if she should send me to the emergency room in case of anaphylaxis. Thankfully, they said it wasn't necessary since I've been taking the Amoxicillin for 8 days and the rash only started that day. So she gave me a cortisone shot and a script for Prednisone and told me to take Benadryl and Zantac 75. So I have been medicating and itching.

Today I came to work and told one of the doctors about this. He said that this was a classic sign that I had mono. He pulled mono up on the computer and, sure enough, a symptom of mono is that when the patient takes antibiotics, she breaks out in a rash. This is not an allergic response because later in life the patient is not allergic to the same antibiotic. The mono would explain why I've been so tired, but I thought that I was tired from the drugs I've been taking.

This is so crazy. I have no idea what's wrong with me. Everyday there's a new problem and I'm just so frustrated with all of this. I can barely study with all the pain and discomfort these diseases have been giving me. The doctor today told me to rest and relax, but how can I? I have to work 3 times a week and go to school everyday. There's no way around it. So tired now...must sleep...

1 comment:

peter said...

must be all those boys you're kissing, maryam. ;)